Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 10, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 20, 2014, 4:02 PM EST. It took effect at Jan 20, 2014, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 4:02 PM EST (21:02 UTC)
- In effect from
- Jan 20, 2014, 7:00 PM EST
- Expired
- Jan 21, 2014, 10:44 AM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
571 WHUS73 KAPX 202102 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST MON JAN 20 2014 LMZ344>346-210515- /O.NEW.KAPX.SC.Y.0010.140121T0000Z-140121T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EST MON JAN 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
813 WHUS73 KAPX 210332 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EST MON JAN 20 2014 LMZ344>346-211145- /O.CON.KAPX.SC.Y.0010.000000T0000Z-140121T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1032 PM EST MON JAN 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
436 WHUS73 KAPX 210804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 304 AM EST TUE JAN 21 2014 LMZ344>346-211600- /O.CON.KAPX.SC.Y.0010.000000T0000Z-140121T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 304 AM EST TUE JAN 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
847 WHUS73 KAPX 211544 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EST TUE JAN 21 2014 LMZ344>346-211645- /O.CAN.KAPX.SC.Y.0010.000000T0000Z-140121T1600Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1044 AM EST TUE JAN 21 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 1:24 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 20, 1:24 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 124 PM EST MON JAN 20 2014 .SYNOPSIS... ISSUED AT 401 AM EST MON JAN 20 2014 ARCTIC AIR HAS RETURNED TO NORTHERN MICHIGAN AND WILL BRING ACCUMULATING LAKE EFFECT SNOWS FOR PRIMARILY THE GRAND TRAVERSE BAY REGION...AND AREAS WEST OF THERE. THIS COLD AIR WILL REMAIN FOR MUCH OF THIS WORK WEEK. ALL AREAS ARE LIKELY TO SEE SOME SNOW WITH THE ARRIVAL OF LOW PRESSURE WEDNESDAY AND WEDNESDAY NIGHT. THEN...MORE DISTURBANCES ARRIVE THROUGH THE UPCOMING WEEKEND...WHICH WILL ENHANCE CONTINUED LAKE EFFECT SNOWS. THE MAIN AREAS AFFECTED WILL BE PORTIONS OF CHIPPEWA COUNTY IN EASTERN UPPER...AND NORTHWEST LOWER MICHIGAN. && .UPDATE... ISSUED AT 122 PM EST MON JAN 20 2014 NORTH FLOW COLD ADVECTION FIRMLY ESTABLISHED ACROSS THE NRN LAKES ALONG WITH A BIG PUSH OF DRY AIR AS WELL. THIS HAS CLEARED OUT A LARGE PART OF THE CWA NORTH OF M-72 WITH CLEARING EXPECTED TO CONTINUE FOR THE BALANCE OF THE AFTERNOON. BUT AT THE SAME TIME.. NORTH FLOW LAKE SNOW SHOWERS ALSO CONTINUE TO IMPACT AREAS NEAR THE IMMEDIATE LAKE MICHIGAN/HURON SHORELINE...AND PARTS OF WESTERN CHIP/MACK COUNTIES. ONE HEAVIER BAND THAT WAS IMPACTING BENZIE/ MANISTEE COUNTIES EARLIER IN THE DAY HAS NOW MOVED OFFHSORE. LAKE SNOWS WILL PERSIST THROUGH THE AFTERNOON AND INTO THIS EVENING BUT SHOULD THROTTLE BACK A BIT DUE TO THE DRIER AIR. UPDATE ISSUED AT 1039 AM EST MON JAN 20 2014 ARCTIC COLD FRONT NOW WELL SOUTH OF THE REGION...PUSHING INTO THE OHIO VALLEY...WITH SOLID NORTH FLOW COLD ADVECTION AND A VERY COLD START TO THE DAY FOR NRN MICHIGAN. STILL QUITE A BIT OF CLOUD COVER BACK BEHIND THE FRONT ALONG THE BAROCLINIC ZONE...STRUNG OUT FROM SRN MINNESOTA ACROSS LOWER MICHIGAN...WITH A WEAK SHORT WAVE TRAVERSING LOWER MICHIGAN ATTM. NOT MUCH OCCURRING WITH THIS FEATURE OTHER THAN POCKETS OF FLURRIES. BUT SOME NORTH FLOW LAKE EFFECT SNOW SHOWERS IMPACTING AREAS AROUND GRAND TRAVERSE BAY (3 TO 4 INCHES IN LEELANAU COUNTY OVERNIGHT). REST OF THE DAY...NORTH FLOW LAKE SNOWS WILL BE THE RULE WHILE DRIER AIR BLEEDS SOUTH OUT OF CANADA HELPING TO CLEAR THINGS OUT A BIT OVER INTERIOR AREAS. LAKE EFFECT CONDITIONS DO BECOME INCREASINGLY HOSTILE THROUGH THE AFTERNOON (THANKS TO DRY AIR). SO BEST LAKE SNOWS WILL OCCUR THROUGH MIDDAY BEFORE TAPERING OFF A BIT. NONETHELESS...GIVEN THE INSTABILITY...A FEW MORE INCHES IN SPOTS IS CERTAINLY A GOOD BET...IF NOT A LITTLE MORE. SOME SNOW SHOWERS ALSO POSSIBLE ON THE HURON SIDE AROUND PRESQUE ISLE. ELSEWHERE...EXPECT SOME SUNSHINE AS DRY AIR WEDGES ITS WAY DOWN THROUGH NRN LOWER MICHIGAN. COLD TEMPS OF COURSE...BUT WIND CHILLS WILL NOT BE THAT MUCH OF AN ISSUE WITH WINDS GENERALLY 10 KNOTS OR LESS. UPDATE ISSUED AT 627 AM EST MON JAN 20 2014 NO REAL CHANGES...WITH NNW LAKE EFFECT IMPACTING MUCH OF NW LOWER AND FAR WESTERN CHIPPEWA COUNTY IN EASTERN UPPER. FORECAST IN GOOD SHAPE. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 401 AM EST MON JAN 20 2014 WELL...THAT WAS NICE WHILE IT LASTED. NOT A TERRIBLE WAY TO WRAP UP THE WEEKEND FOR MOST SPOTS...MINUS A MORNING BURST OF SNOW...BUT IT'S ALL DOWNHILL FROM HERE INTO MIDWEEK...WITH TEMPERATURES ALREADY IN THE PROCESS OF NOSE-DIVING CWA-WIDE. THAT IS OCCURRING IN THE WAKE OF AN ARCTIC COLD FRONT CURRENTLY LAID OUT OVER SOUTHERN MICHIGAN AT THIS EARLY HOUR...AS VEERING LOW LEVEL FLOW ALMOST DUE NORTHERLY IS HELPING DRAIN THE REAL COLD AIR OUT OF ONTARIO. ALL THE WHILE...A DECENT LITTLE AXIS OF LIGHT SNOW IS ON THE WANE WITH THE PASSAGE OF A WEAKER UPPER WAVE AND ITS ASSOCIATED DEEPER MOISTURE...BUT WITH A SERIES OF VERY WEAK WAVES AND AN ELONGATED AREA OF BETTER MOISTURE STILL WELL UPSTREAM ON THE SOUTHERN FRINGE OF THE POLAR VORTEX NEAR JAMES BAY. THAT IS RESULTING IN A FEW PERIODS OF VERY LIGHT SNOW AND MAINLY JUST FLURRIES ALL THE WAY BACK INTO NORTHERN MINNESOTA...AND WILL PLAY A ROLE IN TODAY'S WEATHER...AS WILL THE POTENTIAL FOR LAKE EFFECT/ENHANCEMENT AND THE POSSIBILITY THAT A COUPLE SPOTS MAY SEE SOME SNEAKY ACCUMULATION THROUGH TONIGHT. FIRST THINGS FIRST...MORE WIDESPREAD SYNOPTIC LIGHT SNOW IS PRETTY MUCH DONE ACROSS THE AREA AS THE ABOVE MENTIONED BETTER WAVE HAS SHIFTED EAST. IN ITS WAKE...STEADY COLD ADVECTION SHOULD CONTINUE THROUGH THE DAY...WITH H8 TEMPS SETTLING INTO THE -21C TO -24C RANGE INTO TONIGHT. FROM A BASIC PATTERN RECOGNITION STANDPOINT...SHOULD HAVE LITTLE TROUBLE SEEING LAKE EFFECT SNOW SHOWERS DEVELOP FOR NORTH TO NORTH/NORTHWEST FLOW AREAS TODAY INTO TONIGHT...AND INDEED THAT WILL BE THE CASE. GUIDANCE HAS WAVERED JUST A TOUCH NOW AND THEN ON EXACT WIND DIRECTIONS...BUT THE CONSENSUS SEEMS TO BE SOMETHING OF A 340-360 DEGREE DIRECTION IN THE CLOUD-BEARING LAYER BELOW 800MB (AT TIMES AS HIGH AS 750MB). THAT WILL GENERALLY DIRECT THE BEST SNOWS DOWN TOWARD THE GRAND TRAVERSE BAY REGION AND PERHAPS JUST SCRAPING BY EASTERN PRESQUE ISLE/ALPENA COUNTIES...BUT WITH SOME ICE COVER ISSUES MAYBE COMING INTO PLAY THERE. FORECAST SOUNDINGS INITIALLY NOTHING TOO GREAT...THOUGH WITH SOME DEEPER MOISTURE STILL IN PLAY AT TIMES AS A COUPLE WEAK PULSES PUSH THROUGH THE AREA. HOWEVER...BY EVENING AND OVERNIGHT...THINGS LOOK QUITE NICE WITH INVERSION HEIGHTS RISING UP TOWARD 750MB WHILE MUCH OF THE LAKE-INDUCED LIFT SLICES THROUGH THE DGZ DOWN BELOW 900MB...BEFORE THINGS GET A LITTLE TOO COLD AFTER 06Z TONIGHT. AS SUCH...WOULDN'T BE SURPRISED TO SEE SOME HEAVIER TOTALS IN SPOTS WEST OF US-131 THROUGH LATE EVENING...BUT GENERALLY UNDER ADVISORY LEVELS (MAINLY 4" OR LESS THROUGH THE DAY). ELSEWHERE...ABOVE-MENTIONED PULSES OF DEEPER MOISTURE SHOULD ACT TO GIVE A FEW PERIODS OF FLURRIES/VERY LIGHT SNOW RIGHT ON THROUGH THE DAY AT TIMES ACROSS NORTHERN LOWER. THAT SHOULD END THROUGH THE AFTERNOON AS DRYING TAKES PLACE ALOFT...BUT SHOULD STILL SEE SOME FLURRIES OR LIGHTER SNOW SHOWERS MAKE IT AS FAR EAST AS I-75 WITH SOME WIGGLES IN THE FLOW. FARTHER NORTH...LOOKING MORE AND MORE LIKE DRAINAGE FLOW/VERY COLD AND SHALLOW ARCTIC AIR WILL ACT TO PUSH THE BEST LOW LEVEL CONVERGENCE INTO FAR WESTERN CHIPPEWA/MACKINAC COUNTIES...AND MAYBE EVEN FARTHER WEST THAN THERE. AS SUCH...MAY WELL END UP SEEING SOME DECENT SUNSHINE FOR MANY AREAS UP THAT WAY. NO MATTER HOW THAT SHAKES OUT...COLD EVERYWHERE...WITH FAR NORTHERN SPOTS PROBABLY STUCK RIGHT NEAR ZERO (DESPITE SOME SUN) WHILE AREAS TO THE SOUTH RANGE THROUGH THE SINGLE DIGITS AND LOWER TEENS. SOME POTENTIAL MISCHIEF LATE THIS AFTERNOON AND TONIGHT AS ARCTIC HIGH PRESSURE WORKS CLOSER AND BUBBLE HIGH DEVELOPMENT TRIES ITS BEST TO TAKE SHAPE FROM EASTERN ONTARIO DOWN INTO INTERIOR NORTHERN LOWER. TYPICALLY THIS SETUP...ALONG WITH INLAND COOLING AS SKIES CLEAR AND TEMPS TANK...HELPS TO FORCE MESOSCALE DOMINATION OF THE LOW LEVEL WIND FIELDS...TURNING THEM TOWARD THE SHORE AS LAND BREEZES TRY TO FORM. HAVE SEEN HINTS IN THE HI-RES GUIDANCE OF THIS FOR SEVERAL DAYS...AND A LITTLE WORRIED THAT MAY LEAD TO A STRONGER CONVERGENCE AREA SOMEWHERE TOWARD LEELANAU AND/OR NORTHERN BENZIE COUNTY. WITH THE HELP OF LAKE SUPERIOR GIVEN THE EXPECTED FLOW...NOT OUT OF THE QUESTION THERE COULD BE SOME RATHER BEEFY SNOW AMOUNTS IN SPOTS SOMEWHERE OUT THAT WAY...WHILE INLAND AREAS MAY WELL TRY THEIR BEST TO JUST CLEAR OUT. WILL RATCHET UP SNOWFALL TOTALS GIVEN AT LEAST INCREASING PROBABILITIES PER THE LATEST NAM/LOCAL WRF. OVERNIGHT LOWS VERY TRICKY AND WILL BE BASED SOLELY ON CLOUD TRENDS. IF IT CLEAR (LIKE IT SHOULD FOR NORTHERN AREAS)...TEMPS WILL PLUMMET THROUGH THE TEENS BELOW ZERO. RECENT HISTORY WOULD ARGUE AGAINST SUCH CLEARING...BUT THE SETUP WITH NORTHERLY FLOW IS A MUCH MORE CLIMO-FAVORED SETUP FOR MUCH OF THE INLAND CWA TO GET VERY COLD. WILL LOWER GOING NUMBERS JUST A TAD...AND WOULDN'T BE SHOCKED TO SEE SOME SPOTS END UP BELOW -20F...AGAIN PROVIDED SKIES DO CLEAR LONG ENOUGH. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 401 AM EST MON JAN 20 2014 LONGWAVE PATTERN STILL SHOWING NO SIGN OF BREAKING DOWN...REFUSING TO GET RID OF THE PERSISTENT UPPER TROUGHING ACROSS THE EASTERN CONUS AND GULF OF ALASKA...AND KEEPING THE RIDGING ACROSS THE WEST. THIS PATTERN LEAVES US IN A CONTINUED BOMBARDMENT OF SHORTWAVES AND REINFORCING COLDER AIR...WITH NONSTOP LAKE EFFECT SNOWS THAT ARE JUST DRIVEN TO DIFFERENT AREAS BY CHANGING WIND DIRECTIONS. WE MAY EVEN BE IN STORE FOR AN EVEN COLDER ARCTIC OUTBREAK FOR NEXT WEEKEND. TUESDAY THROUGH WEDNESDAY NIGHT...SMALLER FLAKES SIZES AND LOW DGZ FOR TUESDAY...WITH NNW FLOW IN THE MORNING BACKING AROUND TO THE NORTHWEST AND POSSIBLY WSW/WEST BY DAY'S END. THE CHANGING WIND DIRECTIONS (FANNING OUT THE SNOW)...AND THE SMALL FLAKE SIZES WILL BE THE BIGGEST DETRIMENTS TO GOOD SNOWFALL. INVERSION HEIGHTS STILL DECENT AROUND 5KFT...BUT THIS SETUP WILL NOT RESULT IN ANY MORE THAN AN INCH/INCH AND A HALF (MAX IN GTV BAY REGION). THROUGH THE NIGHT...STRONG MORE DEFINED SHORTWAVE DRIVES SOUTHWARD TOWARD LAKE SUPERIOR...AND THEN THROUGH NRN MICHIGAN WEDNESDAY NIGHT. PLENTY OF UNCERTAINTY HERE...BUT THE IDEA IS FOR LAKE AGGREGATE TROUGHING AND/OR WEAK LOW (DEFINED BY EXTENT OF DRAINAGE FLOW TUESDAY MORNING) TO DEVELOP/STRENGTHEN...AND DIVE SOUTHWARD SOMEWHERE ACROSS NRN LOWER MICHIGAN. WINDS EXPECTED TO BACK TO AT LEAST WSW/POSSIBLY SW TUESDAY NIGHT...AND BECOME MORE VARIABLE AS THE LOW PASSES WEDNESDAY/WEDNESDAY NIGHT. WHAT WILL START AS THE GTV BAY GETTING THE BEST SNOW....WILL GRADUALLY MORPH INTO A LIGHT SNOW FOR ALL AREAS WITH LAKE ENHANCEMENTS NOT LAST LONG IN ANY ONE SPOT (CHANGING/VARIABLE DIRECTIONS WITH THE LOW). THIS WILL LIMIT ANY ONE SPOT FROM GETTING TOO MUCH SNOW...PLUS...THE LOW LEVEL WARM ADVECTION IS WEAKER THAN EARLIER EXPECTED. THIS WILL NOT ALLOW MUCH ADDITIONAL LIFT INTO WHAT WAS EXPECTED AS A REEMERGING DGZ. WE GET A PERIOD OF SLIGHT COLD ADVECTION...WITH WINDS STILL NOT CHANGING DIRECTION....SEE BELOW... THURSDAY THROUGH SUNDAY...NORTHERLY FLOW WILL NOT LAST LONG AT ALL...WITH THE EXPECTATION FOR WINDS TO NEVER STOP BACKING...IN ADVANCE OF NEXT SHORTWAVE ALREADY WORKING DOWN THROUGH ONTARIO. BY THURSDAY AFTERNOON...A NW FLOW IS THE CONSENSUS...WITH WSW FLOW BY FRIDAY MORNING...WHILE THE PRESSURE GRADIENT REALLY STARTS TO TIGHTEN AND THE WARM ADVECTION IS RATHER IMPRESSIVE. WHILE LAKE EFFECT SNOWS WILL BE ONGOING...AND FANNING OUT OVER MUCH OF NRN MICHIGAN...THE AIR MASS DRIES CONSIDERABLY THURSDAY NIGHT. THE DEEPER MOISTURE AHEAD OF THE NEXT SHOT OF COLDER AIR (COLD FRONT) PUSHES THROUGH FRIDAY...WITH A DECENT SHOT OF AT LEAST LIGHT SNOWS FOR ALL AREAS...BUT NW LOWER LOOKING THE GET THE BEST SNOWFALL. THE BL IS MIXED HIGH ENOUGH TO TAP WHAT COULD BE 40-45 KTS OR SO...FOR REALLY GUSTY CONDITIONS. TIMING OF THE COLD FRONT AND THE COLD ADVECTION BEHIND IT...IS SOMEWHAT UNCERTAIN AS WELL. THE MUCH MORE AMPLIFIED ECMWF DRIVES A BIGGER PIECE OF THE ARCTIC AIR BACK THROUGH NRN MICHIGAN...WITH A MORE NW FLOW COMPARED TO GFS CONTINUED WEST FLOW THROUGH MUCH OF SATURDAY. ADDITIONAL SHORTWAVE ENERGY REMAINS POSSIBLE INTO SUNDAY...BUT EXTENT OF ITS EFFECTS ON BACKING WINDS/DIRECTIONS IS UNCERTAIN...BUT CHIPPEWA COUNTY IN EASTERN UPPER AND NORTHWEST LOWER MICHIGAN WILL CONTINUE TO BE THE FOCUS AREAS. A SNEAK PEAK INTO LATE SUNDAY AND EARLY IN THAT NEXT WORK WEEK...SHOWS THE POTENTIAL FOR EVEN COLDER ARCTIC AIR WITH H8 TEMPS POSSIBLY DOWN TO -28C. THAT'S COLD! && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 122 PM EST MON JAN 20 2014 APN/PLN WILL LARGELY REMAIN VFR THIS AFTERNOON THROUGH TONIGHT THANKS TO A BIG PUSH OF DRY AIR INTO NRN MICHIGAN OVER THE LAST 6 TO 12 HOURS. GENERAL MVFR CONDITIONS AT TVC/MBL THROUGH THE AFTERNOON DUE TO NORTHERLY FLOW LAKE SNOWS...ALTHOUGH THERE WILL BE PERIODS OF VFR CIGS. WINDS BACK A LITTLE MORE NNW/NW LATER TONIGHT THROUGH TUESDAY WHICH MAY PUSH SOME LAKE CLOUDINESS AND MVFR CIGS BACK INTO INTERIOR NRN LOWER MICHIGAN. && .MARINE... ISSUED AT 401 AM EST MON JAN 20 2014 SEASONABLY STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS TODAY INTO TUESDAY...PERHAPS BRIEFLY STRONG ENOUGH TO WARRANT SMALL CRAFT ADVISORIES SOUTH OF GRAND TRAVERSE LIGHT AT TIMES...ESPECIALLY LATE TONIGHT INTO TUESDAY. THOSE WINDS ARE EXPECTED TO LIGHTEN UP ON WEDNESDAY AS WEAK LOW PRESSURE SWINGS THROUGH THE REGION...WITH A RETURN TO NORTHERLY FLOW ON THURSDAY. WINDS SHOULD BACK SOUTHWEST AND GET QUITE STRONG THURSDAY NIGHT INTO FRIDAY AS STRONG LOW PRESSURE PASSES JUST NORTH OF THE WATERS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...BA SYNOPSIS...SMD SHORT TERM...LAWRENCE LONG TERM...SMD AVIATION...BA MARINE...LAWRENCE
Hazardous weather outlook, Jan 20, 3:57 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST MON JAN 20 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 211200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 357 AM EST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. MAINLY LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED IN NORTHWEST LOWER MICHIGAN ALONG AND WEST OF U.S. 131...WITH LOCALLY HIGHER AMOUNTS CLOSER TO THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY COLD AIR WILL SETTLE IN OVER NORTHERN MICHIGAN THROUGH THE DAY ON THURSDAY...WITH WIND CHILLS AS LOW AS -20 TO -25 DEGREES AT TIMES. IN ADDITION TO THE COLD...ACCUMULATING LAKE EFFECT SNOW IS EXPECTED FOR PORTIONS OF THE AREA...MAINLY ALONG AND WEST OF US-131. THAT SNOW WILL BE ENHANCED AT TIMES THROUGH MID AND LATE WEEK AS SEVERAL WEAK WEATHER SYSTEMS PUSH THROUGH THE OUTLOOK AREA. IN ADDITION...A PERIOD OF VERY GUSTY SOUTHWEST WINDS IS EXPECTED ON FRIDAY...LEADING TO AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE/SMD
In the hours before
Local storm report, Jan 20, 10:36 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1036 AM EST MON JAN 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 3 W SUTTONS BAY 44.98N 85.72W
01/20/2014 M3.7 INCH LEELANAU MI TRAINED SPOTTER
SNOW DURATION 12 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMNearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.